# SDR 2001F00078

- Difficulty date: October 2, 2000
- Submitted: June 28, 2001
- Operation: Air carrier
- Aircraft: N854LS
- Make and model: Frchld SA227DC
- Aircraft serial: DC854B
- Engine: Garrtt TPE33112UHR
- System (JASC): 7200 · Engine (Turbine/Turboprop)
- Part: Engine
- Condition: Failed
- Location: Left
- Stage of operation: CL
- How discovered: O
- Nature of condition: Y
- Precautionary procedure: A

## Discrepancy

FLT 2588 - HLN - FOUND LEFT ENGINE MADE LOUD BANG AFTER TAKEOFF AND ENGINE POWER DROPPED OFF.  ENGINE THEN FAILED.  CREW FOLLOWED CHECKLIST PROCEDURES AND RETURNED TO STATION.  REPLACED ENGINE.  WHEN ENGINE WAS DISASSEMBLED IT WAS FOUND THAT THE SNAP RING HAD NOT BEEN PLACED IN THE RETAINING GROOVE OF THE COUPLER.  THIS SNAP RING THEN CAUSED WEAR ON THE FACE OF SPUR GEAR RETAINER.  THIS ALLOWED THE SPUR GEAR TO COME UNCOUPLED FROM THE ROTATING GROUP.  THESE PARTS WERE ALL DAMAGED BEYOND LIMITS.  ALL BEARINGS AND GEARS IN THE GEARBOX WILL BE INSPECTED FOR DAMAGE FROM METAL FRAGMENTS FROM ABOVE LISTED PARTS.  (M)
